MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CARCINOEMBRYONIC ANTIGEN (CEA); CEA IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CARCINOEMBRYONIC ANTIGEN (CEA); CEA IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside the united states customer observed a falsely depressed atellica im carcinoembryonic antigen (cea) result from a patient sample when comapred to a previous result.The ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation, and other findings." siemens healthcare diagnostics is investigating.
 
Event or Problem Description
The customer obtained a discordant falsely depressed carcinoembryonic antigen (cea) result for a patient sample on an atellica im analyzer (b)(4) when compared to a previous higher result from (b)(6) 2022.The patient sample was repeated on the original and alternate (b)(4) atellica im analyzers.The results from the original atellica im analyzer showed discordancy between results.The result from the alternate atellica im analyzer was higher than the initial depressed result and similar to the previous result from (b)(6) 2022.The initial cea result was not reported to the physician.There are no known reports of patient intervention or adverse health consequences due to the discordant cea results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr on 04-apr-2022.An outside the united states customer observed two falsely depressed atellica im carcinoembryonic antigen (cea) results from a patient sample when compared to a previous result.04-apr-2022 correction: this is a correction to section h4 of the initial mdr.The initial mdr had the incorrect year for the device manufacture date.The device manufacture date is 13-jun-2021.Section h4 was updated with the information.12-apr-2022 additional information: the result of 134.3 ng/ml was considered correct and reported to the physician.The customer tested the patient sample with the 1/5 dilution factor.The results are as follows: atellica im s/n (b)(6) result: 145 ng/ml.Atellica im s/n (b)(6) result: 140 ng/ml.Siemens healthcare diagnostics continues to investigate.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2022-00099 on 04-apr-2022.Siemens filed the mdr 1219913-2022-00099 supplemental report 1 on 28-apr-2022.05-may-2022 additional information: an outside the united states customer observed two falsely depressed atellica im carcinoembryonic antigen (cea) results from a patient sample when compared to a previous result.Siemens reviewed the calibration, control (qc), and patient data provided.The customer used a 1/50 dilution when the result of 139.4 was obtained as stated in the initial mdr.The customer then tested the patient sample with the 1/5 dilution factor as stated in the 1st mdr supplemental report and the results were 145 ng/ml and 140 ng/ml.Therefore, the result with the 1/50 dilution was not due to overdilution.The high quality control (qc) 99633t recovered 36.72 and 36.84 ng/ml (8% below target, 39.9 ng/ml) on atellica im s/n (b)(6) with the same reagent pack and the same calibration used to generate the patient sample results.The 95.31 ng/ml value was only 5% below the top of the assay range (100 ng/ml) so recovering 8% low could have cause the undiluted sample to recover on curve.The dilution recovery section in atellica im cea instructions for use (ifu) (10995312) indicates recovery range from 108.6% - 139.8% with a mean of 123.4%, so high recovery with dilutions is to be expected.The cause of the difference in results seen by the customer when testing this one sample with atellica im cea assay lot 208 could not be determined but siemens cannot rule out pre-analytical factors, a sample issue, or normal assay performance.Based on the investigation, no product problem was identified.No further evaluation of the device is required.In section h6, investigation findings and investigation conclusion codes were updated based on the investigation results.

Brand Name
ATELLICA IM CARCINOEMBRYONIC ANTIGEN (CEA)
Common Device Name
CEA IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avemue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
e. walpole MA 02032
Manufacturer Contact
eiman sulieman
333 coney street
e. walpole, MA 02032
7372808688
MDR Report Key14002764
Report Number1219913-2022-00099
Device Sequence Number5622180
Product Code DHX
UDI-Device Identifier00630414598512
UDI-Public00630414598512
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K200215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2022
Device Model NumberN/A
Device Catalogue Number10995524
Device Lot Number208
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer04/04/2022
05/05/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date04/28/2022
05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient Age33 YR
Patient SexFemale